Tinnitus associated with Pentasa is not about
fluid in the ears. There is a link between salicylic acid overdose and tinnitus
- you can get it from taking too much aspirin, too. The thinking is that Pentasa, unique among the 5-ASAs that we have available to us, is active in the small bowel. There is much more absorption in the small bowel than in the large - in fact, almost no nutrition is absorbed in the colon. So if you are taking Pentasa, you might absorb more salicylic acid than you need, thus developing tinnitus. It is completely reversible.
That being said, my tinnitus has not gone to zero. I am sure that I have sinus congestion contributing to the problem, but it is much, much better than it was when I was taking Pentasa.
I think that when I went gluten free, my small bowel healed from whatever damage the gluten was doing and my nutritional absorption significantly improved. I'd already been having tinnitus but it suddenly got so bad that I could hear it while driving on the highway in my old car.
50 yrs old, IBD diagnosis in spring '01. Proctitis, gastritis, ileitis.
6 pills/day), Sulfazine (1.5 g/day),
, folic acid, vit. D (2K iu), flax seed oil (2 tsp/day), mesalamine enema as needed. Gluten free as of 5/30/11. Colonoscopy found no evidence of inflammation on 8/16/12.